MAUDE Adverse Event Report: AESCULAP AG VEGA PS REMOVABLE TRIAL FEMUR BOX F4; INSTRUMENTS FOR KNEE ENDOPROST

AESCULAP AG VEGA PS REMOVABLE TRIAL FEMUR BOX F4; INSTRUMENTS FOR KNEE ENDOPROST
Model Number NS824R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a vega ps removable trial femur box f4 (part # ns824r) was used during a total hip arthroplasty (tha) procedure performed on (b)(6) 2021.According to the complainant, the edge of the trial was damaged when the doctor hit it with the hammer.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: one connector has been broken off from the device.The breakage surface of the device as well as that of the broken part (connector) show no material deviations like foreign material inclusions or any blow holes.Due to the small fracture surfaces it is hardly possible to carry out a fracture graphic examination.Nevertheless there are visible signs of a transgranular forced fracture.It can be assumed that the device was hammered in too hard because the slot for the femur box was not well prepared and therefore the device was mechanically overloaded.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 7(10 x probability of occurrence 3(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material, manufacturing or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
VEGA PS REMOVABLE TRIAL FEMUR BOX F4
Common Device Name
INSTRUMENTS FOR KNEE ENDOPROST
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12353864
Report Number9610612-2021-00570
Device Sequence Number6754263
Product Code HWT
UDI-Device Identifier04046963998141
UDI-Public4046963998141
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNS824R
Device Catalogue NumberNS824R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale